Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 147, NWS Albuquerque, NM

October 12, 20125 counties in New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 12, 2012, 5:47 PM MDT for 5 counties in New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2012, 5:47 PM MDT (23:47 UTC)
Expired
Oct 12, 2012, 6:11 PM MDT
In force
24 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM

The radar

The Albuquerque radar (KABX), 137 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WUUS55 KABQ 122347
SVRABQ
NMC033-039-047-049-055-130030-
/O.NEW.KABQ.SV.W.0147.121012T2347Z-121013T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT FRI OCT 12 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
  EAST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
  EXTREME SOUTH CENTRAL TAOS COUNTY IN NORTH CENTRAL NEW MEXICO
  WEST CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO
  NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 630 PM MDT

* AT 544 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM WAS LOCATED NEAR   
GASCON...OR ABOUT 8 MILES SOUTHWEST OF MORA...MOVING NORTHEAST   
AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MORPHY LAKE STATE PARK...
  LEDOUX...
  CLEVELAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3610 10550 3584 10517 3551 10575 3563 10591
TIME...MOT...LOC 2346Z 223DEG 31KT 3592 10543

$$
1 follow-up statement
228 
WWUS55 KABQ 130011
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
611 PM MDT FRI OCT 12 2012

NMC033-039-047-049-055-130021-
/O.CAN.KABQ.SV.W.0147.000000T0000Z-121013T0030Z/
SANTA FE-RIO ARRIBA-SAN MIGUEL-MORA-TAOS-
611 PM MDT FRI OCT 12 2012

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME SOUTH CENTRAL
TAOS...WEST CENTRAL MORA...NORTHWESTERN SAN MIGUEL...EXTREME
SOUTHEASTERN RIO ARRIBA AND EAST CENTRAL SANTA FE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3610 10550 3584 10517 3551 10575 3563 10591
TIME...MOT...LOC 0011Z 223DEG 31KT 3608 10525

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:23 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 12, 3:23 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT FRI OCT 12 2012

.DISCUSSION...
ACTIVE WEATHER TO CONTINUE INTO EARLY SATURDAY...THEN A DRYING AND
WARMING TREND EXPECTED THROUGH NEXT WEEK.

AT 12Z...THE KABQ SOUNDING REVEALED A PWAT OF 0.81 INCH...WHICH IS
177 PERCENT OF NORMAL AND ROUGHLY 2 STANDARD DEVIATIONS ABOVE
NORMAL. THIS ABUNDANT MOISTURE...COUPLED WITH DESTABILIZATION OF
THE ATMOSPHERE ASSOCIATED WITH THE APPROACHING PACIFIC STORM
SYSTEM...HAS RESULTED IN ROBUST THUNDERSTORMS. STORMS RACED NORTHEAST
AT 40 TO 50 MPH...WITH THE KABX VAD WIND PROFILE SHOWING 50KTS AS
LOW AS 15K FT ASL.

AT 3PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE
DEVELOPING BETWEEN THE DIVIDE AND THE RIO GRANDE VALLEY ACROSS
CENTRAL AND NORTHERN PORTIONS OF THE AREA. AT THE SAME TIME...THE
LATEST WATER VAPOR IMAGERY SHOWED A DISTINCT DRY SLOT WORKING
UNDER THE UPPER LOW CIRCULATION INTO SOUTHWEST NEW MEXICO. DRY AIR
RACING NE WILL PUT A DAMPER ON CONVECTION LATER THIS EVENING
ALONG/WEST OF THE MIDDLE AND LOWER RIO GRANDE VALLEY...INSTEAD
FAVORING THE NORTHERN MOUNTAINS AND AREAS ALONG/EAST OF THE
CENTRAL MOUNTAIN CHAIN. A THREAT FOR SEVERE THUNDERSTORMS STILL
EXISTS...ESPECIALLY ACROSS THE EASTERN PLAINS THIS EVENING AND
OVERNIGHT. SURFACE- BASED INSTABILITY PARAMETERS FROM THE LATEST
LAPS ANALYSIS SHOW IMPRESSIVE VALUES ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS WHERE SURFACE DEWPOINT TEMPERATURES HAVE CLIMBED
UP INTO THE MID 60S. THIS AIRMASS WILL CONTINUE TO ADVECT SLOWLY
NORTHWARD AND ACT TO WASH-OUT THE ERODING FRONTAL BOUNDARY
CURRENTLY IN PLACE ACROSS THE NORTHEAST PLAINS. LATER THIS
EVENING...AS THE PACIFIC FRONT TAKES SHAPE AND PUSHES OUT INTO THE
PLAINS...EXPLOSIVE CONVECTIVE DEVELOPMENT IS POSSIBLE. THE SPC DAY
1 CONVECTIVE OUTLOOK CONTINUES TO SHOW OUR EASTERN PLAINS IN THE
SLIGHT RISK AREA.

OVERNIGHT ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEW MEXICO
A CONVECTIVE DOWNTREND IS EXPECTED...EXCEPT FOR OVER THE NORTHERN
MOUNTAINS AND WEST CENTRAL MOUNTAINS WHERE OROGRAPHICALLY-INDUCED
SHOWERS WILL PERSIST. SNOW SHOWERS ARE FORECAST...GENERALLY ABOVE
10K FT OVERNIGHT WITH SOME ACCUMULATION POSSIBLE OVER THE PEAKS OF
THE SAN JUANS...SANGRE DE CRISTOS AND POSSIBLY MT. TAYLOR. PEAKS
ABOVE 11K FT COULD SEE SEVERAL INCHES OF ACCUMULATION OVERNIGHT
INTO SATURDAY NEAR THE COLORADO BORDER.

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM...AND MAY BE
EXTENDED/EXPANDED. WE'RE CURRENTLY HITTING CRITERIA AT KABQ...BUT
IS LOCALLY ENHANCED BY LOWER BOUNDARY LAYER EVAPORATIVE COOLING
ASSOCIATED WITH NEAR-BY CONVECTION. WINDS WILL STAY UP
OVERNIGHT AS A SHORTWAVE TROUGH ROTATES AROUND THE NE MOVING UPPER
LOW AND PUSHES ACROSS CENTRAL NM EARLY SATURDAY. THE FOCUS FOR
WINDY CONDITIONS WILL SHIFT TO THE EASTERN PLAINS SATURDAY...BUT
STRONGER WINDS WILL REMAIN IN THE LOWER BOUNDARY LAYER WEST OF THE
CENTRAL MOUNTAIN CHAIN THROUGH AT LEAST MID DAY.

AFTER A SPELL OF BELOW NORMAL TEMPERATURES THIS WEEKEND...A
DRYING/WARMING TREND WILL BE IN PLACE FOR NEXT WEEK. ABOVE TO WELL
ABOVE NORMAL TEMPERATURES ARE FORECAST THROUGH THE END OF NEXT
WEEK WITH A DRY NORTHWEST FLOW ALOFT. THERE CONTINUES TO BE SOME
DISAGREEMENT AMONG THE MEDIUM RANGE MODEL SOLUTIONS WITH THE
HANDLING OF A WEAK UPPER LEVEL TROUGH OVER NW MEXICO EARLY/MID
WEEK. THE GFS MOVES THIS FEATURE EAST INTO SOUTHERN NM BY TUESDAY
AND PICKS-UP SOME TROPICAL MOISTURE...BRINGING CLOUDS AND RAIN
CHANCES TO THE SOUTHERN THIRD OF THE STATE. THE MODEL
TRENDS...HOWEVER...ARE WETTER AT THIS TIME SO WE'VE INCLUDED A
MENTION OF SHOWERS AND THUNDERSTORMS FOR SOUTHERN AREAS ON
TUESDAY.

11

&&

.FIRE WEATHER...
DYNAMIC WEATHER TODAY WITH A MID LEVEL DRY SLOT PUNCHING INTO THE
SOUTHWEST CORNER WHILE SHOWERS AND STORMS HAVE AFFECTED NORTHERN AND
EASTERN AREAS TODAY. THE SYSTEM AND ASSOCIATED PRECIPITATION WILL
RAPIDLY PUSH NORTHEASTWARD OVERNIGHT AND EVENTUALLY CLEAR THE AREA
ON SUNDAY. SOME PSEUDO WRAP AROUND PRECIPITATION COULD IMPACT THE
FAR NORTHERN MOUNTAINS ON SATURDAY BUT NOT LOOKING FOR MUCH. WINDS
WILL GUST UP OUT OF THE NORTH/NORTHWEST SATURDAY IN THE WAKE OF THE
DEPARTING LOW. AS A RESULT...VENTILATION WILL BE PRETTY GOOD ACROSS
THE AREA. MIXING HEIGHTS WILL CERTAINLY FALL THOUGH ACROSS THE
WESTERN TIER AS COOLER AIR FILTERS IN FROM THE WEST. THE HIGHER
MIXING HEIGHTS WILL REMAIN ACROSS THE EAST SATURDAY AFTERNOON.
HUMIDITY WILL FALL ACROSS THE EASTERN HALF BUT RISE SOME ACROSS THE
WEST.

WINDS WILL RELAX SOME ON SUNDAY ALTHOUGH A MODERATE NORTHWEST FLOW
ALOFT WILL REMAIN AS SOME RIDGING OVERTAKES THE AREA. VENTILATION
WILL CERTAINLY LOWER DUE TO THE POST COLD FRONTAL INVERSION WITH
POORS DEPICTED ACROSS THE WESTERN THIRD. DRY CONDITIONS WITH NEAR TO
SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED.

THERE IS SOME SLIGHT UNCERTAINTY FOR THE EARLIER HALF OF NEXT
WEEK...ESPECIALLY AS IT CONCERNS TUESDAY. THE GFS MODEL TRACKS A
WEAK BAJA LOW OVER THE SOUTHERN PORTION OF THE STATE WHILE THE
EUROPEAN AND CANADIAN MODELS ARE LESS ROBUST WITH THE FEATURE. THE
GFS IS SHOWING SOME PRECIPITATION ACROSS THE SOUTHERN TIER OF THE
STATE WHILE THE ECMWF AND GEM MODELS SHOW NO PRECIPITATION. SUSPECT
GFS COULD BE AN OUTLIER AS FAR AS PRECIPITATION GOES BUT WILL NEED
TO WATCH THE DAY TO DAY TRENDS. VENTILATION WILL RISE SOME ON MONDAY
AND IMPROVE EVEN MORE ACROSS THE SOUTHWEST HALF ON TUESDAY.
IMPROVING AREAWIDE ON WEDNESDAY. MODELS ALSO POINTING TOWARDS SOME
SORT OF MID LEVEL DRY AIR INTRUSION THUS LOWERING HUMIDITY VALUES ON
MONDAY. WHAT HAPPENS AFTER THAT AS FAR AS THE MID LEVEL DRY
INTRUSION WILL BE DEPENDENT ON THAT BAJA WAVE.

MODELS SEEM TO BE IN PRETTY GOOD CONSENSUS WITH A BROAD RIDGE
DEVELOPING OVER THE DESERT SOUTHWEST. THIS MEANS ABOVE NORMAL
TEMPERATURES AND LOWERING HUMIDITY. PERHAPS A FEW MODERATE BREEZES
STARTING OUT DUE TO A MODERATE FLOW ALOFT BUT GRADUALLY BECOMING
LIGHTER AS TIME GOES ON. VENTILATION COULD BE A CONCERN AS THE WINDS
ALOFT LIGHTEN SOME DUE TO THE RIDGE BUILDUP BUT SUSPECT LOW LEVEL
INSTABILITY WILL HELP WITH THAT. IF THIS PATTERN WERE TO OCCUR IN
NOVEMBER...THEN ANOTHER STORY FOR SURE. WILL NEED TO MONITOR THAT
TREND THE LATTER HALF OF NEXT WEEK.

50

&&

.AVIATION...
18Z TAF CYCLE
CHALLENGING AND DYNAMIC WEATHER DAY WITH FAST MOVING SHOWERS AND
STORMS. THE MAIN THREAT OF IFR AND MVFR DUE TO PRECIPITATION WILL
BE FOUND AT TCC AND LVS BUT CANT RULE OUT ANY LOCATION EVEN THE
RIO GRANDE VALLEY TERMINALS DUE TO THE ATMOSPHERIC DYNAMICS IN
PLACE. MID LEVEL DRY SLOT WILL GRADUALLY CLEAR CLOUDS AND
PRECIPITATION OUT ACROSS THE SOUTHERN HALF OF THE FORECAST AREA
THIS EVENING AND THIS IS INDICATED IN THE NEW TERMINAL FORECAST
SET. DUE TO THE FAST MOVING NATURE TO THE STORMS...WIND GUSTS WILL
VARY PRETTY SIGNIFICANTLY BUT MOST OF THE READINGS SHOULD REMAIN
LESS THAN 35 KT UNDER THE MORE GENERAL WIND REGIME. FORECASTING
THE WIND SHIFT FROM WEST TO EAST THE NEXT 6 TO 10 HOURS WILL ALSO
BE TRICKY AT TIMES BUT SHOULD GO FROM A SOUTH/SOUTHEAST TO A
WEST/NORTHWEST AS TIME PROGRESSES. DUE TO THE COLD FRONT ACROSS
THE NORTHEAST PLAINS...WIND DIRECTIONS WILL ALSO BE SQUIRRELY
THERE.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  40  62  34  70 /  10   0   0   0
DULCE...........................  32  57  28  66 /  30  20   0   0
CUBA............................  36  59  34  68 /  20   5   0   0
GALLUP..........................  33  61  30  69 /  10   0   0   0
EL MORRO........................  32  59  28  67 /  10   0   0   0
GRANTS..........................  34  61  30  69 /  10   0   0   0
QUEMADO.........................  34  61  32  72 /   5   0   0   0
GLENWOOD........................  43  71  36  79 /   0   0   0   0
CHAMA...........................  29  52  29  63 /  40  20   5   0
LOS ALAMOS......................  35  59  34  67 /  30   5   0   0
PECOS...........................  37  58  37  67 /  10   5   0   0
CERRO/QUESTA....................  31  56  28  65 /  40  10   0   0
RED RIVER.......................  29  50  29  59 /  60  20   5   5
ANGEL FIRE......................  29  51  30  61 /  50  10   5   5
TAOS............................  33  59  27  67 /  30  10   0   0
MORA............................  35  58  34  66 /  30   5   0   0
ESPANOLA........................  38  64  33  72 /  20   5   0   0
SANTA FE........................  37  60  36  66 /  10   5   0   0
SANTA FE AIRPORT................  39  63  36  69 /  10   0   0   0
ALBUQUERQUE FOOTHILLS...........  45  65  41  71 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  46  65  42  72 /   5   0   0   0
ALBUQUERQUE VALLEY..............  45  67  39  73 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  45  66  41  72 /   5   0   0   0
LOS LUNAS.......................  47  68  40  73 /   0   0   0   0
RIO RANCHO......................  44  65  41  72 /   5   0   0   0
SOCORRO.........................  48  71  43  75 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  40  61  38  69 /   5   0   0   0
TIJERAS.........................  41  63  40  70 /   5   0   0   0
MORIARTY/ESTANCIA...............  40  62  35  70 /   5   0   0   0
CLINES CORNERS..................  38  60  38  67 /  10   5   0   0
GRAN QUIVIRA....................  43  64  38  70 /   5   0   0   0
CARRIZOZO.......................  48  67  42  73 /  10   0   0   0
RUIDOSO.........................  49  62  44  69 /  10   0   0   0
CAPULIN.........................  40  62  37  66 /  40  10   0   0
RATON...........................  37  65  35  70 /  40  10   0   0
SPRINGER........................  39  66  34  71 /  40   5   0   0
LAS VEGAS.......................  39  62  35  68 /  30   5   0   0
CLAYTON.........................  47  71  44  73 /  60   5   0   0
ROY.............................  45  68  38  70 /  40   5   0   0
CONCHAS.........................  47  73  40  76 /  50   5   0   0
SANTA ROSA......................  47  71  41  76 /  30   5   0   0
TUCUMCARI.......................  48  73  42  77 /  60   5   0   0
CLOVIS..........................  52  74  44  75 /  60   5   0   0
PORTALES........................  52  75  43  76 /  60   5   0   0
FORT SUMNER.....................  50  74  42  77 /  50   5   0   0
ROSWELL.........................  54  81  45  80 /  30   5   0   0
PICACHO.........................  52  73  42  75 /  20   5   0   0
ELK.............................  51  69  43  73 /  10   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ505>508-521-523-524-529.

&&

11
Hazardous weather outlook, Oct 12, 7:00 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 AM MDT FRI OCT 12 2012

NMZ501>540-131200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
700 AM MDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A
LINE FROM CLAYTON TO ROSWELL THROUGH THIS EVENING. GOLFBALL SIZE
HAIL...DAMAGING WINDS NEAR 60 MPH AND A TORNADO OR TWO ARE POSSIBLE.
AREAS OF HEAVY RAIN MAY ALSO LEAD TO FLOODING. THERE IS ALSO A
SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF A LINE
FROM GALLUP TO DULCE. THE MAIN THREATS IN THIS AREA ARE LOCALLY
DAMAGING WINDS AND PERHAPS A TORNADO.

STRONG SOUTHWEST WINDS WITH GUSTS UP TO 50 MPH ARE LIKELY ACROSS
PORTIONS OF WESTERN AND CENTRAL NEW MEXICO AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

34

In the hours before

Local storm report, Oct 12, 3:31 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT FRI OCT 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             LOS ALAMOS              35.89N 106.31W
10/12/2012  E0.75 INCH       LOS ALAMOS         NM   PUBLIC

&&

EVENT NUMBER ABQ1201313

JF
Special weather statement, Oct 12, 3:37 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT FRI OCT 12 2012

NMZ512-514-518-122230-
SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST
SLOPES SANGRE DE CRISTO MOUNTAINS-
337 PM MDT FRI OCT 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANTA FE AND EXTREME
EASTERN SANDOVAL COUNTIES THROUGH 430 PM MDT...

AT 336 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 9 MILES
WEST OF SANTA FE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE...LA BAJADA...
TESUQUE...LA CIENEGA...LAMY...LOS CERRILLOS...GALISTEO AND CERRILLOS
HILLS STATE PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3570 10574 3534 10592 3550 10632 3584 10613
TIME...MOT...LOC 2136Z 309DEG 10KT 3571 10612

33
Local storm report, Oct 12, 4:48 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT FRI OCT 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             12 S SANTA FE           35.50N 105.95W
10/12/2012  M0.88 INCH       SANTA FE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201314

GUYER
Special weather statement, Oct 12, 4:50 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
450 PM MDT FRI OCT 12 2012

NMZ512-514-515-518-122315-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
450 PM MDT FRI OCT 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORA...NORTHWESTERN SAN
MIGUEL...EXTREME SOUTHEASTERN RIO ARRIBA AND NORTHEASTERN SANTA FE
COUNTIES THROUGH 515 PM MDT...

AT 448 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 6 MILES
WEST OF GLORIETA...OR ABOUT 8 MILES SOUTHEAST OF SANTA FE...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE...GLORIETA...HYDE
MEMORIAL STATE PARK...TERERRO...COWLES AND GASCON.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3607 10571 3589 10537 3543 10583 3552 10605
TIME...MOT...LOC 2250Z 213DEG 34KT 3560 10587

33
Local storm report, Oct 12, 4:59 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT FRI OCT 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 WSW GLORIETA          35.56N 105.84W
10/12/2012  M1.25 INCH       SANTA FE           NM   TRAINED SPOTTER

            RANCHEROS CAMPGROUND

&&

EVENT NUMBER ABQ1201315

GUYER
Local storm report, Oct 12, 5:00 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT FRI OCT 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 NNW LAMY              35.54N 105.90W
10/12/2012  E0.88 INCH       SANTA FE           NM   COCORAHS

&&

EVENT NUMBER ABQ1201316

JF

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 12:44 AM MDTSevere Thunderstorm WarningABQChaves61 min
Oct 12, 1:42 AM MDTSevere Thunderstorm WarningABQChaves33 min
Oct 12, 1:55 AM MDTSevere Thunderstorm WarningABQChaves, Lincoln49 min
Oct 12, 3:01 AM MDTSpecial Weather StatementABQChaves59 min
Oct 12, 3:02 AM MDTAreal Flood AdvisoryABQChaves118 min
Oct 12, 3:18 AM MDTSevere Thunderstorm WarningABQChaves57 min
Oct 12, 3:25 AM MDTSevere Thunderstorm WarningABQChaves65 min
Oct 12, 4:05 AM MDTWind AdvisoryABQ14 hr
Oct 12, 5:46 AM MDTAreal Flood AdvisoryABQCurry, Roosevelt119 min
Oct 12, 12:58 PM MDTSpecial Weather StatementABQSandoval47 min
Oct 12, 2:30 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Oct 12, 2:33 PM MDTSevere Thunderstorm WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe, Taos27 min
Oct 12, 3:37 PM MDTSpecial Weather StatementABQSanta Fe53 min
Oct 12, 4:50 PM MDTSpecial Weather StatementABQSanta Fe25 min
Oct 12, 5:00 PM MDTSevere Thunderstorm WarningABQMora, Rio Arriba, San Miguel, Santa Fe, Taos45 min
Oct 12, 5:14 PM MDTTornado WarningABQMora, San Miguel, Santa Fe31 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.